zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
The supercritical birth, death and catastrophe process: Limit theorems on the set of extinction. (English) Zbl 0726.60084
Summary: The stationary conditional quasi-stationary distribution of the linear birth, death and catastrophe process is shown to exist iff the decrement distribution has a finite second order moment. Conditional limit theorems for the population size are found when this moment is infinite and a regular variation condition is satisfied. The relevance of the results in this paper to the general theory of quasi-stationary distributions is discussed.

60J80Branching processes
Full Text: DOI
[1] Asmussen, S.; Hering, H.: Branching processes. (1983) · Zbl 0516.60095
[2] Athreya, K. B.; Ney, P. E.: Branching processes. (1972) · Zbl 0259.60002
[3] Barbour, A. D.; Pakes, A. G.: Limit theorems for the simple branching process allowing immigration, II. The case of infinite offspring mean. Adv. appl. Prob. 11, 63-72 (1979) · Zbl 0401.60078
[4] Doney, R. A.: A note on a condition satisfied by certain random walks. J. appl. Prob. 14, 843-849 (1977) · Zbl 0378.60057
[5] Erickson, K. B.: Strong renewal theorems with infinite mean. Trans. amer. Math. soc. 151, 263-291 (1970) · Zbl 0212.51601
[6] Feller, W.: 2nd edition an introduction to probability theory and its applications. An introduction to probability theory and its applications (1971) · Zbl 0219.60003
[7] Flaspohler, D. C.: Quasi-stationary distibutions for absorbing continuous-time denumerable Markov chains. Ann. inst. Statist. math. 26, 351-356 (1974) · Zbl 0344.60039
[8] Pakes, A. G.: The Markov branching-catastrophe process. Stochastic processes appl. 23, 1-33 (1986) · Zbl 0633.92014
[9] Pakes, A. G.: Limit theorems for the population size of a birth and death process allowing catastrophes. J. math. Biology 25, 307-325 (1987) · Zbl 0642.92012
[10] Pakes, A. G.: The supercritical birth, death and catastrophe process: limit theorems on the set of non-extinction. J. math. Biology 26, 405-420 (1988) · Zbl 0721.60093
[11] Pakes, A. G.: Asymptotic results for the extinction time of Markov branching processes allowing emigration, I. Random walk decrements. Adv. appl. Prob. 21 (1989) · Zbl 0671.60078
[12] Pollett, P. K.: On the equivalence of ${\mu}$-invariant measures for the minimal process and its q-matrix. Stochastic process. Appl. 22, 203-221 (1986) · Zbl 0658.60099
[13] Pollett, P. K.: Reversibility, invariance and ${\mu}$-invariance. Adv .Appl. Prob. 20, 600-621 (1988) · Zbl 0654.60058
[14] Seneta, E.: Regularly varying functions. Lecture notes in mathematics 508 (1976) · Zbl 0324.26002
[15] Vere-Jones, D.: Some limit theorems for evanescent processes. Aust. J. Statist. 2, 67-78 (1969) · Zbl 0188.23302